Filter by keywords:



Filtering documents. Please wait...

21/22. Acute respiratory disorder, rhinoconjunctivitis and fever associated with the pyrolysis of polyurethane derived from diphenylmethane diisocyanate.

    OBJECTIVES--A case is described of complex reactions associated with exposure to diphenylmethane diisocyanate (MDI), with some immunologic observations. methods--Medical history, clinical examinations, and analyses of immunologic parameters and the 4,4'-MDI-related amine 4,4'-diaminodiphenylmethane (MDA) in hydrolyzed serum and urine were used. RESULTS--The patient, a mechanic whose medical history suggested repeated attacks of a work-related pulmonary or systemic disease, was examined because of acute respiratory disorder, rhinoconjunctivitis, and a late systemic reaction after exposure to polyurethane pyrolysis products, including 4,4'-MDI (air level 15 micrograms.m3). spirometry showed a partly reversible obstructive dysfunction, and a skin-prick test was positive versus isocyanates conjugated with human serum albumin (HSA). MDA was detected in hydrolyzed serum (5.6 ng.ml) and urine (1.6 micrograms.g creatinine-1). In serum, there were specific immunoglobulin (Ig) G (IgG1 and IgG4) and IgE antibodies to 4,4'-MDI-HSA and other isocyanates (phenylisocyanate, toluene diisocyanate, p-toluene monoisocyanate, hexamethylene diisocyanate) conjugated with HSA, a very high total IgE, a raised total IgG, and moderate neutrophilia and eosinophilia. The specific antibodies declined, but were still increased five years later. Furthermore, the values of circulating immune complexes were high. in vitro, the circulating immune complexes in serum increased after the addition of 4,4'-MDI-HSA. The patient had anti-Clq antibodies, which probably accounted for part of the circulating immune complexes. CONCLUSIONS--The reactions associated with MDI exposure (in combination with exposure to pyrolysis products) had features compatible with immediate hypersensitivity and with a complement-mediated immune-complex reaction.
- - - - - - - - - -
ranking = 1
keywords = exposure
(Clic here for more details about this article)

22/22. rhinitis caused by ninhydrin develops into occupational asthma.

    ninhydrin (2,2-dihydroxy-1,3-indanedione or 1,2,3-triketo-hydrindene hydrate) is a chemical used in the detection of free amino and carboxyl groups in proteins and peptides. Allergic, immunoglobulin e (IgE)-mediated rhinitis caused by ninhydrin was diagnosed earlier in a 41 yr old woman working as a laboratory technician in a forensic laboratory. Despite handling ninhydrin only in a flow cabinet, symptoms of dyspnoea developed 6 months later. Peak flow was found to vary by 20% during working days. In the specific inhalation challenge it was shown that occupational asthma had also developed due to continuing slight exposure to ninhydrin. The titre of ninhydrin-specific IgE also increased from 0.6 to 1.1 kU x L(-1) in the follow-up. This case stresses the importance of cessation of allergen exposure in occupational allergic rhinitis, in order to prevent asthma.
- - - - - - - - - -
ranking = 0.5
keywords = exposure
(Clic here for more details about this article)
<- Previous |


Leave a message about 'Rhinitis, Allergic, Perennial'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.